Alert archive / Kansas / Winter Weather Advisories in 2007

Winter Weather Advisory 2, NWS Dodge City, KS

January 14, 20076 counties in Kansas

NWS Dodge City, KS issued this winter weather advisory at Jan 14, 2007, 7:49 AM CST for 6 counties in Kansas. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2007, 7:49 AM CST (13:49 UTC)
Expired
Jan 14, 2007, 2:00 PM CST
In force
6 hr
Issued by
NWS Dodge City, KS

Counties Barber County, KS, Clark County, KS, Comanche County, KS, Kiowa County, KS, Pratt County, KS, Stafford County, KS

The radar

The Dodge City radar (KDDC), 84 km from the middle of the area, began a volume at 13:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this winter weather advisory went out at Jan 14, 2:01 AM CST, 5 hours 48 minutes earlier.

Area forecast discussion, Jan 14, 2:01 AM CST, 5 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
201 AM CST SUN JAN 14 2007

.DAYS 1-2...

THE MAIN FORECAST CHALLENGE WILL BE SNOW AMOUNTS TODAY.

THE 00Z RUNS OF THE GFS...NAM AND OLD NGM ALL POINT TOWARD SNOW
AMOUNTS BEING SOMEWHAT LESS THAN PREVIOUSLY THOUGHT.  THE HEAVIER
SNOW...OVER 6 INCHES...WILL FALL IN A 40-60 MILE WIDE BAND FROM
WESTERN NEBRASKA INTO EAST-CENTRAL COLORADO.  SOUTHWEST KANSAS
SHOULD SEE FROM 1-2 INCHES IN MY WESTERN COUNTIES TO 2-4 INCHES IN
MY SOUTHEAST COUNTIES.  THIS SNOW WILL LIKELY FALL MAINLY BETWEEN
12Z AND 18Z...LINGERING A BIT LONGER IN THE EASTERN COUNTIES.  SO...
REMAINED WITH THE SNOW ADVISORY FOR ALL OF MY CWA...FROM 12Z TO 00Z
TODAY.

THERE WILL BE A CHANCE FOR SNOW TO CONTINUE TONIGHT...BUT DO NOT SEE
MUCH ADDITIONAL ACCUMULATION.  THERE WILL BE CLOUDS NONETHELESS...
WITH STRONG RADIATIONAL COOLING TAKING PLACE OVER THE FRESH SNOW
COVER.  EXPECT CLEARING ON SUNDAY WITH NOT TOO MUCH WIND.  THE GRIP
OF THE ARCTIC HIGH SHOULD REALLY BE FELT SUNDAY NIGHT AS TEMPS DIP
TO NEAR ZERO ALONG THE OKLAHOMA BORDER...AND TO AS LOW AS -5 IN THE
SYRACUSE/SCOTT CITY AREAS.

.DAYS 3-7...

NO CHANGES WERE MADE TO THE EXTENDED FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  15   5  21  -1 /  90  40   0   0
GCK  14   3  19  -4 /  80  40   0   0
EHA  15   4  19   1 /  90  30   0   0
LBL  17   5  22   0 /  90  30   0   0
HYS  15   3  19   0 /  90  50   0   0
P28  19   9  23   1 /  90  50   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
SNOW ADVISORY FROM 6 AM CST /5 AM MST/ THIS MORNING TO 6 PM CST
/5 PM MST/ THIS AFTERNOON FOR KSZ030-031-043>046-061>066-074>081-
084>090.

&&

FN12/24
Hazardous weather outlook, Jan 14, 4:57 AM CST, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
457 AM CST SUN JAN 14 2007

KSZ030-031-043>046-061>066-074>081-084>090-151100-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
457 AM CST SUN JAN 14 2007 /357 AM MST SUN JAN 14 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

A SHORT WAVE ALOFT WILL EJECT FROM NEW MEXICO AND TRAVEL THROUGH
WESTERN KANSAS TODAY. THIS WILL PRODUCE LIGHT TO MODERATE SNOW
ACROSS MUCH OF SOUTHWESTERN KANSAS...WITH A MIX OF SLEET AND SNOW
EARLY IN SOUTH CENTRAL KANSAS. BY THIS EVENING...1 TO 3 INCHES OF
NEW SNOW CAN BE EXPECTED ACROSS MOST OF THE AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

VERY COLD TEMPERATURES ARE FORECAST FOR MONDAY NIGHT AND TUESDAY
NIGHT...WITH LOWS DIPPING TO THE ZERO TO MINUS 5 DEGREE RANGE
NORTHWEST OF A WAKEENEY TO HUGOTON LINE...AND APPROACHING ZERO TO
THE EAST OF THIS LINE. WIND CHILL READINGS WILL BE AS LOW AS MINUS
15 TO MINUS 25 DEGREES...ESPECIALLY DURING THE EARLY MORNING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. SNOWFALL AND ROAD
CONDITION REPORTS ARE ALWAYS HELPFUL AND APPRECIATED.

12

Nearby

Winter Weather Advisories in Kansas, 2007Every winter weather advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.